Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 7, 2022, 1:49 PM CDT for Marion County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 1:49 PM CDT (18:49 UTC)
- Expired
- Aug 7, 2022, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 54 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WWUS84 KBMX 071849
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
149 PM CDT Sun Aug 7 2022
ALZ011-071930-
Marion AL-
149 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southeastern Marion
County through 230 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brilliant, or near Winfield, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winfield, Guin, Brilliant, Glen Allen, Gu-
Win, Twin, Tucker and Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3410 8764 3392 8764 3391 8774 3392 8791
3403 8796
TIME...MOT...LOC 1849Z 160DEG 8KT 3398 8777
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
86/MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:13 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 7, 1:13 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 113 PM CDT Sun Aug 7 2022 .UPDATE... Midday Update. && .SHORT TERM... /Updated at 111 PM CDT Sun Aug 07 2022/ Through Monday. An area of lower heights high aloft over the Mid South region will continue to move southwest then west tonight and tomorrow. Mid- level ridging has weakened in response and convection has been developing across parts of our western counties at midday. 850 mb temperatures are warmer compared to yesterday and this difference appears to be more noticable across the east and southeast counties, where cumulus development has been more restrained at this time. The wet microburst risk today is in the lower end of the moderate range, largely due to strong instability with just enough dry air from 850 to 600 mb to support a few instances of strong winds. Today. Expect partly cloudy skies today with showers and thunderstorms developing and becoming scattered to numerous through the afternoon hours. Winds will be from the south 4-8 mph. Highs will range from near 90 far east to the mid 90s southwest. Tonight. Expect showers and a few thunderstorms to linger through late evening, followed by decreasing activity overnight. Some patchy fog will be possible before daybreak near water bodies. There will be potential for some low clouds across the east and northeastern areas during this time frame as well. Winds will be light from the southeast 2-4 mph. Lows will range from near 70 far east to the mid 70s west and central. Monday. Weak ridging in the mid levels attempts to rebuild to our southeast on Monday, while surface high pressure remains to our east centered over the Carolinas. Clouds will again develop through the mid to late morning hours with showers and some thunderstorms forming toward midday and further developing through the afternoon hours. Winds will be from the southeast at 4-8 mph. Highs will range from the upper 80s in the higher elevations far east to the lower 90s elsewhere. 05 .LONG TERM... /Updated at 0310 AM CDT Sun Aug 07 2022/ Tuesday through Saturday. An area of broad weakness or troughing at 500 mb will persist across the southeastern CONUS on Tuesday, leading to an above normal probabilities for showers and thunderstorms. The influence of a mid-latitude trough will be noticed by Wednesday across the northern parts of Alabama, where rain chances are approaching 80 percent. Farther south, the inland advancement of seabreeze convection and daytime heating should contribute to numerous showers and thunderstorms. A weak front appears likely to progress southward on Thursday and provide enhanced rain chances to most of the forecast area. The upper-level pattern may amplify enough for the front and highest rain chances to continue moving southward into southern Alabama Friday and Saturday. 87/Grantham && .AVIATION... 18Z TAF Discussion. Scattered cumulus will continue to develop and build through the afternoon hours with scattered showers and thunderstorms expected across much of the area. Have included TEMPO groups at most sites between 21 and 00z to capture best potential time frame, though TCL may need to be pushed up given activity developing to the south of that site at this writing. Overnight, showers and a few storms will diminish. Potential for some patchy fog near water bodies and there will be low stratus potential across the east and northeast portions of the area. Cumulus will again develop through Monday morning with scattered showers and some thunderstorms developing toward the end of this cycle. 05 && .FIRE WEATHER... High moisture content will remain in place across the region, providing fuel for daily afternoon and evening showers and storms. 20ft winds will remain near or below 6kts, mainly from the southeast. Min RH values above 50 percent each day. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 92 70 89 69 / 30 60 30 70 30 Anniston 71 91 70 89 70 / 40 70 30 70 30 Birmingham 73 92 72 89 72 / 30 60 30 70 30 Tuscaloosa 74 92 73 89 72 / 40 60 30 70 30 Calera 72 90 72 89 72 / 40 60 30 70 30 Auburn 71 89 70 88 70 / 40 70 30 60 20 Montgomery 72 92 72 93 72 / 40 70 30 70 20 Troy 72 91 71 91 71 / 40 70 20 70 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 7, 3:01 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 301 AM CDT Sun Aug 7 2022 ALZ011>015-017>050-081115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 301 AM CDT Sun Aug 7 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 7, 11:52 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1152 AM CDT Sun Aug 7 2022
ALZ011-071715-
Marion AL-
1152 AM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of east central Marion
County through 1215 PM CDT...
At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Buttahatchee, or 10 miles southwest of Haleyville. This storm
was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Buttahatchee, Brinn, Piney Grove and Pearces Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3419 8763 3406 8764 3407 8784 3420 8783
TIME...MOT...LOC 1652Z 046DEG 2KT 3412 8776
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Aug 7, 12:50 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1250 PM CDT Sun Aug 7 2022
ALZ014-071830-
Winston AL-
1250 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of northwestern Winston
County through 130 PM CDT...
At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Needmore, or near Haleyville. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Haleyville, Double Springs, Houston Recreational Area, Needmore,
Moreland, Winston Free State Barn, Ashridge, Smith Lake, Natural
Bridge, Weiss, Posey Field Airport, Pebble, Delmar, Sipsey River Rec
Area and Grayson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3430 8728 3412 8734 3409 8764 3431 8763
TIME...MOT...LOC 1750Z 267DEG 3KT 3427 8755
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Aug 7, 12:52 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1252 PM CDT Sun Aug 7 2022
ALZ032-071815-
Hale AL-
1252 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of central Hale County
through 115 PM CDT...
At 1251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greensboro. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, Sawyerville, Greensboro Municipal Airport, Wateroak and
Harper Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3288 8772 3288 8743 3283 8744 3283 8747
3274 8747 3266 8750 3265 8753 3261 8753
3265 8774 3266 8775 3265 8777
TIME...MOT...LOC 1751Z 281DEG 2KT 3276 8758
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Aug 7, 1:02 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
102 PM CDT Sun Aug 7 2022
ALZ013-015-071830-
Fayette AL-Walker AL-
102 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of northwestern Walker
and northeastern Fayette Counties through 130 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kansas, or near Carbon Hill. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carbon Hill, Glen Allen, Kansas, Bazemore and Fowlers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3373 8772 3391 8773 3391 8746 3372 8746
TIME...MOT...LOC 1802Z 267DEG 3KT 3381 8758
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Aug 7, 1:31 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
131 PM CDT Sun Aug 7 2022
ALZ014-071915-
Winston AL-
131 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of Winston County
through 215 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moreland, or 12 miles northwest of Arley, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Arley, Double Springs, Addison, Houston Recreational Area, Nesmith,
Smith Lake, Brushy Lake, Helicon, Inmanfield, Sardis, Corinth Rec
Area, Falls City, Moreland, Winston Free State Barn, Houston, Mill
Branch, Maple Branch, Hullett Branch, Winston County Airport and Cane
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3430 8711 3399 8711 3399 8715 3400 8717
3400 8719 3399 8720 3414 8754 3430 8740
TIME...MOT...LOC 1831Z 277DEG 19KT 3425 8730
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Aug 7, 1:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
149 PM CDT Sun Aug 7 2022
ALZ011-071930-
Marion AL-
149 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southeastern Marion
County through 230 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brilliant, or near Winfield, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winfield, Guin, Brilliant, Glen Allen, Gu-
Win, Twin, Tucker and Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3410 8764 3392 8764 3391 8774 3392 8791
3403 8796
TIME...MOT...LOC 1849Z 160DEG 8KT 3398 8777
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:33 PM CDT | Special Weather Statement | BMX | Elmore | 27 min |
| Aug 6, 7:38 PM CDT | Special Weather Statement | BMX | Autauga | 37 min |
| Aug 6, 8:49 PM CDT | Special Weather Statement | BMX | Chilton | 26 min |
| Aug 7, 11:52 AM CDT | Special Weather Statement | BMX | Marion | 23 min |
| Aug 7, 12:50 PM CDT | Special Weather Statement | BMX | Winston | 40 min |
| Aug 7, 12:52 PM CDT | Special Weather Statement | BMX | Hale | 23 min |
| Aug 7, 1:02 PM CDT | Special Weather Statement | BMX | Fayette | 28 min |
| Aug 7, 1:31 PM CDT | Special Weather Statement | BMX | Winston | 44 min |
| Aug 7, 2:18 PM CDT | Special Weather Statement | BMX | Winston | 27 min |
| Aug 7, 3:04 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Aug 7, 3:06 PM CDT | Special Weather Statement | BMX | Marion | 24 min |
| Aug 7, 3:10 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Aug 7, 3:16 PM CDT | Special Weather Statement | BMX | Walker | 29 min |
| Aug 7, 3:38 PM CDT | Special Weather Statement | BMX | Jefferson | 37 min |
| Aug 7, 3:50 PM CDT | Special Weather Statement | BMX | Lamar | 25 min |
| Aug 7, 4:20 PM CDT | Special Weather Statement | BMX | Fayette | 25 min |
| Aug 7, 4:25 PM CDT | Special Weather Statement | BMX | Clay | 35 min |
| Aug 7, 4:27 PM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Aug 7, 4:50 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| Aug 7, 5:05 PM CDT | Special Weather Statement | BMX | Pickens | 25 min |
| Aug 7, 5:10 PM CDT | Special Weather Statement | BMX | Chilton | 35 min |
| Aug 7, 5:12 PM CDT | Special Weather Statement | BMX | Barbour | 33 min |
| Aug 7, 5:23 PM CDT | Special Weather Statement | BMX | Greene | 37 min |
| Aug 7, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 34 min |
| Aug 7, 5:34 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 26 min |
| Aug 7, 5:38 PM CDT | Special Weather Statement | BMX | Lee | 52 min |
| Aug 7, 5:40 PM CDT | Special Weather Statement | BMX | Coosa | 35 min |
| Aug 7, 5:45 PM CDT | Special Weather Statement | BMX | Bullock | 30 min |
| Aug 7, 6:00 PM CDT | Special Weather Statement | BMX | Marengo | 30 min |
| Aug 7, 6:12 PM CDT | Special Weather Statement | BMX | Calhoun | 33 min |
| Aug 7, 6:25 PM CDT | Special Weather Statement | BMX | Coosa | 35 min |
| Aug 7, 6:45 PM CDT | Special Weather Statement | BMX | Tallapoosa | 30 min |
| Aug 7, 6:49 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 26 min |
| Aug 7, 6:52 PM CDT | Special Weather Statement | BMX | Montgomery | 38 min |
| Aug 7, 6:56 PM CDT | Special Weather Statement | BMX | Randolph | 34 min |
| Aug 7, 6:57 PM CDT | Special Weather Statement | BMX | Macon | 48 min |
Nearby
Special Weather Statements in Alabama, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.